MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-100038
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.The alleged device has been returned and an evaluation is in process.
 
Event or Problem Description
It was reported the perc ncircle nitinol tipless stone extractor was opened and tested prior to use when the basket was found to be twisted.Another like device was used for the scheduled procedure.There were no adverse consequences to the patient as a result of this reported issue.The device was not used.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, instructions for use, and quality control data was also performed.One device was returned for investigation.A visual examination of the returned device noted the basket formation appeared flat.The loop has pulled apart and the wires are twisted.A functional test determined the handle actuated the basket formation.A review of the device history record revealed one non-conformance issue during manufacturing that involved three items with a wrinkled seal.The three non-conforming items were scrapped.A review of complaint history for this device lot revealed there has been no other complaint associated with lot number 8400533.The instructions for use (ifu) provides the following relevant information: important: enclose device in sheath before removing from tray/holder important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a twisted basket.The knot that holds the two basket wires was found to have become undone.Devices are inspected for damage and functionality prior to packaging.It is possible that handling of the device damaged the basket before use.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7369324
Report Number1820334-2018-00697
Device Sequence Number555196
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)201128(10)8400533
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTRSE-100038
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1